Alert archive / Kentucky / Flash Flood Warnings in 2000
Flash Flood Warning 11, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Feb 18, 2000, 5:59 PM EST for Adams County, Scioto County, Ohio; Lewis County, Mason County, Robertson County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2000, 5:59 PM EST (22:59 UTC)
- Expired
- Feb 18, 2000, 8:25 PM EST
- In force
- 2 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Lewis County, KY, Mason County, KY, Robertson County, KY, Adams County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 88 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 428 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 182259 FFWILN KYC135-161-201-OHC001-145-190125- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 559 PM EST FRI FEB 18 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... ADAMS COUNTY IN SOUTH CENTRAL OHIO. SCIOTO COUNTY IN SOUTH CENTRAL OHIO. LEWIS COUNTY IN NORTHEASTERN KENTUCKY. MASON COUNTY IN NORTHEASTERN KENTUCKY. ROBERTSON COUNTY IN NORTHERN KENTUCKY. * EFFECTIVE UNTIL 825 PM EST. *HEAVY RAINFALL BETWEEN 2 AND 5 INCHES HAS FALLEN OVER SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY TODAY. THIS RAINFALL HAS FLOODED NUMEROUS ROADS. BRIDGES WERE REPORTED WASHED OUT IN LEWIS COUNTY. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED THIS EVENING BEFORE THE RAIN ENDS. THIS ADDITIONAL RAINFALL WILL EXACERBATE THE FLOOD PROBLENS. * IT IS VERY DIFFICULT AT NIGHT TO TELL HOW MUCH WATER IS ON ROADS. MOTORISTS SHOULD NOT D,RIVE THROUGH WATER OF UNKNOWN DEPTH. .END/RANDALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Feb 18, 2:30 PM EST, 3 hours 29 minutes earlier.
Area forecast discussion, Feb 18, 2:30 PM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
230 PM EST FRI FEB 18 2000
18Z SFC ANALYSIS SHOWS SFC LOW PRESSURE OVER SRN IL WITH A WARM
FRONT EXTENDING FROM THE LOW INTO SRN IN AND SRN THIRD OF OHIO.
MOSAIC RADAR SHOWING COPIUS AMOUNTS OF SHOWERS AND THUNDERSTORMS IN
THE VCNTY OF AFOREMENTIONED WARM FRONT. ALL MODELS IN GENERAL
AGREEMENT WITH PROPAGATION OF SFC LOW NEAR CVG BY 00Z AND THEN INTO
SW PA AFTER MIDNIGHT. FOR THIS FORECAST PACKAGE...HOWEVER...WILL
USE THE ETA MODEL AS IT HAS BEEN MORE CONSISTENT OVER THE LAST TWO
RUNS.
HIGHS POPS TONIGHT WILL BE ACRS THE SRN CWFA WHERE SFC CONVERGENCE
AND LOW LVL JET PRODUCE SHOWERS AND THUNDERSTORMS. ACTIVITY WILL
GREATLY DIMINISH NORTH OF THIS FOCUS. PLAN ON KEEPING FLASH FLOOD
WATCH SW CWFA THROUGH THIS EVENING AND S CNTRL OHIO AND NRN KY UNTIL
MIDNIGHT. WRAP AROUND MOISTURE CURRENTLY ACRS NRN IL AND SW IOWA
MAY SKIM OUR FAR NW CWFA OVERNIGHT WITH A LITTLE SNOW.
OVERALL...COLD FRONT WILL SWEEP ACRS SRN CWFA...ALLOWING FOR
TEMPERATURES TO COOL DOWN. WILL MENTION A POSSIBLITY OF A LITTLE
-SHSN OVER DAY AND CMH TOWARD MORNING. THREAT FOR SVR TSTMS LOOKS
MINIMAL AT THIS POINT AS GREATEST INSTABILITY OVR SDF FCST AREA.
ON SATURDAY...SKIES WILL BE MOSTLY CLOUDY AS H85 THERMAL TROUGH
REMAINS OVERHEAD. SKIES MAY CLEAR SOME IN THE WEST DURING THE
AFTERNOON. CLOUDS AND CAA WILL NOT ALLOW TEMPS TO BUDGE ALL THAT
MUCH.
BY SATURDAY NIGHT...THE FLOW AT THE H5 LVL BECOMES MORE
NWLY...ALLOWING A WEAK FRONT TO DROP ACRS THE REGION. DYNAMICS
APPEAR STRONGEST OVER THE GREAT LAKES...SO WILL JUST MENTION PARTLY
CLOUDY TO MOSTLY CLOUDY SKIES.
ON SUNDAY...CAA RETURNS TO THE AREA. SKIES SHOULD BE PARTLY TO
MOSTLY CLOUDY. I DO NOT LIKE FWC GUIDANCE FOR SUNDAY. IT LOOKS TO
WARM. WILL GO WITH COOLER FAN/THICKNESS GUIDANCE.
.ILN...FLASH FLOOD WATCH THIS EVENING FOR INZ066-073>075j-080-
KYZ089>098-OHZ070>072-077-078-
FLASH FLOOD WATCH UNTIL MIDNIGHT FOR
KYZ099-100-OHZ073-079>082-088.
HICKMANThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 6:53 PM EST | Severe Thunderstorm Warning | ILN | Scioto | 32 min |
| Feb 18, 4:07 PM EST | Flash Flood Warning | ILN | Lewis | 118 min |
Nearby
Flash Flood Warnings in Kentucky, 2000Flash Flood Warnings in Ohio, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.